Winter Storm, Niagara
- When
- February 26, 10:00 PM EST to February 27, 1:00 PM EST
- Where
- Niagara forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Surface low pressure advanced from the Ohio Valley toward central New York. Model guidance waffled all over with the track of this system in the days before its arrival, eventually placing the low on a more southerly track.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Surface low pressure advanced from the Ohio Valley toward central New York. Model guidance waffled all over with the track of this system in the days before its arrival, eventually placing the low on a more southerly track. This resulted in widespread snow across the area rather than a mix, and it also yielded an extended period of west-northwesterly flow lake effect snow in its wake. Because of a lack of cold air outbreaks during the course of the winter, both Lake Erie and Ontario were nearly ice free, resulting in heavy snow squalls with very gusty conditions across the Southern Tier and Tug Hill regions. Widespread accumulations of 2-3 feet occurred east of Lake Ontario with 1-2 feet common east of Lake Erie. Selected specific snow accumulations include 8.9 inches in Lockport, 31.2 inches in Redfield, 48 inches in Carthage, 28.5 inches in Copenhagen, 14.5 inches in Warsaw, 12.5 inches in Jamestown, 20.3 inches in Perrysburg, and 25 inches in Springville. Selected wind gusts included measured gusts of 62 mph at Fredonia, 60 mph at Oswego, 60 mph at Watertown, and 56 mph at Hamburg.
In addition to snow and wind, lakeshore flooding with the passage of the system became a problem on Lake Erie. The biggest seiche of the month occurred during the event, bringing the lake level up to nearly 7.5 feet above low water datum at Buffalo on the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 26, 7:30 PM EST, 2 hours 30 minutes earlier.
Area Forecast Discussion
National Weather Service Buffalo NY
730 PM EST Wed Feb 26 2020
.SYNOPSIS...
A consolidating storm system over Pennsylvania this evening will
significantly intensify as it will push north across eastern New
York to the Ottawa valley by midday Thursday. Rain ahead of this
system will change to moderately heavy snow in the process with cold
air wrapping around the system eventually supporting multiple feet
of snow east of both Lakes Erie and Ontario. The snowfall will be
accompanied by winds of up to 55 mph Thursday and Thursday...and
this will translate into blizzard conditions for areas receiving
paralyzing lake snows. Travel across the region will become
difficult...and even near impossible pending your proximity to the
lake snows.
&&
.NEAR TERM /THROUGH THURSDAY/...
...Blizzard conditions to begin late tonight east of Lake Erie and
Thursday morning east of Lake Ontario...
As we move through tonight...a digging upper level trough will
make its way eastward across the Lower Great Lakes and Ohio
Valley while also taking on a considerable negative tilt. Strong
height falls and DCVA on the eastern flank of this very dynamic
feature will help encourage the previously broad and poorly
organized surface low to markedly deepen and lift northward
across our area tonight...along with an attendant swath of moderate
to heavy precipitation given the increasingly impressive dynamics
and deep moisture.
Initially...thermal profiles across our region will still be warm
enough for predominantly rain as the moderate to heavy precipitation
begins overspreading our region. After midnight though...colder air
wrapping in behind the backside of this system will rive a southwest-
northeast changeover to snow during the remainder of the night into
early Thursday morning. With this changeover still appearing to take
place early enough to allow for a period of moderate to heavy snow
across far western New York...this area still looks in line to
receive a general 4 to 8 inches of snow by daybreak...with a little
bit more likely across the Southern Tier owing to developing lake
enhancement.
From roughly the Genesee Valley eastward...warmer air at both the
surface and aloft will linger in place longer and help to severely
limit the potential for accumulating snows tonight...with these
confined to an inch or two along and west of the Genesee River and
across the higher terrain of the Bristol Hills and Tug Hill...with
under an inch expected elsewhere.
During the course of Thursday...the steadier synoptic snows will
tend to taper off from west to east through the early afternoon
hours...while a deepening westerly flow of progressively colder air
will result in lake enhanced snows east of both lakes becoming more
purely lake effect in nature over time. While the Lake Erie lake
snows will tend to be more moderate in nature due to the combination
of a somewhat shorter fetch/lower cap and the presence of some
shear...it will be a different story off Lake Ontario. There...the
combination of deeper moisture...a longer fetch along or nearly
parallel to the major axis of the lake...and orographic enhancement
from the Tug Hill will lead to increasingly intense lake snows
during the late morning and afternoon hours...which will likely lead
to snowfall rates of 2-3"/per hour and fresh daytime accumulations
of more than a foot across the Tug Hill and points immediately to
its north.
As if all this was not enough...strong westerly winds will develop
across the region from west to east late tonight and Thursday
morning in the wake of the departing low...with the strong cold air
advection regime aiding in efficient downward transport of higher
momentum air from aloft. With winds aloft ranging from 40-50 knots
at 925 mb and 50-60 knots at 850 mb...most areas can expect wind
gusts to reach to 45-55 mph Thursday...with some areas east of Lake
Ontario possibly seeing gusts reach as high as 60 mph...particularly
along and immediately downwind of the lakeshore in Oswego and
Jefferson counties. It cannot be stressed enough that the winds
Thursday into Thursday evening will be the main source of problems
outside of the lake areas...and a major contributor within the lake
bands. Depending on your location...DO NOT LET the lack of
forecast snowfall allow you to let your guard down though as to
the expected poor travel conditions.
Given the combination of the expected lake snows and strong winds
which will lead to severe blowing and drifting snow...the previous
Lake Effect Snow Warnings east of both lakes have been upgraded to
Blizzard Warnings...with travel in both areas becoming treacherous
at best during Thursday. Outside of these areas...have also hoisted
a new round of Winter Weather Advisories to cover the combination of
lingering much lighter snow/snow showers and the stronger winds.
With little change in these conditions expected through at least the
first part of Friday afternoon...all of these headlines will
continue through most of Friday...as is further discussed in the
Short Term section below.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
...Significant Lake Effect Snow along with High Winds and Blizzard
Conditions Anticipated for Parts of the Region...
Vertically stacked low pressure over southern Quebec Thursday night
will very slowly drift east Friday and Saturday, reaching the
Canadian Maritimes by Sunday. This will maintain a cyclonic westerly
flow of cold air over the eastern Great Lakes for an extended period
of time, setting the stage for a long lasting lake effect/lake
enhanced snow event east of the lakes.
Off Lake Erie...
Lake enhanced and orographically enhanced snow will focus on the
higher terrain of the Chautauqua Ridge, Boston Hills, and western
Wyoming County. Latest 12Z guidance keeps winds just south of due
west Thursday night, which may allow for a few periods of snow as
far north as the Buffalo southtowns at times. Moisture becomes
somewhat limited through the column Thursday afternoon through
Friday morning, which will likely keep snowfall rates relatively
low.
The highest snowfall rates will likely occur Friday afternoon and
Friday night when deeper synoptic scale moisture and support move
back over Western New York. The lake enhanced snow will then
decrease quickly in areal coverage and intensity through the day
Saturday as deeper moisture pulls away, and inversion heights begin
to lower.
As far as snowfall amounts go, storm totals are likely to reach 1-2
feet across the higher terrain inland from Lake Erie along the
Chautauqua Ridge, Boston Hills, western Wyoming County, and extending
into far northwest Allegany county. Some localized amounts of
over 2 feet are possible. Snowfall rates may reach 1 to 2 inches
per hour at times.
Off Lake Ontario...
The heaviest snow that develops Thursday will continue into Thursday
night and Friday with well aligned westerly flow down the long axis
of the lake, interacting cooperatively with orographic enhancement
on the Tug Hill Plateau. Snowfall rates may reach 3+ inches per hour
during this time period. Latest 12Z guidance has trended slightly
north, and moved the bullseye of heaviest snow slightly north to the
central and northern portion of the Tug Hill. Friday afternoon the
boundary layer flow will begin to veer slightly, and the position of
the upstream mid level trough may also force lake effect snow to
move a little farther south, and re-orient itself with less
potential for one single, strong band, and more potential for a
broad area of lake enhanced snow east and southeast of the lake.
Boundary layer flow will continue to slowly veer more northwest
Friday night and Saturday, spreading lake enhanced snow to much
of the area southeast of the lake. Snowfall rates will decrease
during this time frame, but the footprint of the snow will
spread out over a much wider area. The snow will continue
through Saturday morning before decreasing in areal coverage and
intensity Saturday afternoon and evening as the deeper moisture
pulls away.
As far as amounts go, storm totals are likely to reach 2-3 feet on
the Tug Hill with locally higher amounts near 4 feet possible if the
band of heaviest snow stalls in one location long enough. 6-10
inches of snow is possible for areas southeast of the lake from
Wayne to western Oswego County, with 3-6 inches for Monroe and
Orleans counties including the Rochester area. Much of this will
fall late Friday through Saturday as boundary layer flow veers more
northwesterly. Snowfall rates will not be as high in this phase of
the event.
Finally, it will be very windy during the first phase of this lake
effect event starting Thursday and continuing Thursday night through
at least the first half of Friday. Wind gusts of 45 to 55 mph will
be common, producing severe blowing and drifting snow and blizzard
conditions in lake effect areas east of the lakes. Outside of the
main lake effect areas, there will still be more than enough wind to
result in blowing and drifting snow for any area that has more than
an inch or so on the ground, and even when it is not actually
snowing. With this in mind, we have gone with a winter weather
advisory through Friday afternoon for areas not included in the
blizzard warnings to cover wind gusts of 45 to 55 mph and blowing
and drifting snow. The wind may be strong enough to result in a few
tree limbs coming down and isolated power outages.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The vertically stacked low will continue to slowly fill and
move east into the Canadian Maritimes Saturday night. Synoptic
scale moisture and forcing will diminish from west to east
overnight, with inversion heights lowering steadily. Lake effect
snow showers will continue southeast of the lakes with boundary
layer flow becoming more northwest with time. The best coverage
of snow will be in the evening, with lessening coverage and
intensity through the overnight. Any remaining lake effect snow
showers southeast of the lakes Sunday morning will end as
surface high pressure builds over the eastern Great Lakes,
further lowering inversion heights and drying the column.
Temperatures will remain cold through Sunday under the influence
of the departing deep trough and associated cold air aloft.
Early next week the trough will advance steadily into the North
Atlantic. Rising heights and a westerly flow of Pacific origin air
will build east across the nation Monday and Tuesday. This will
allow temperatures to trend quickly above normal following our 3-4
day period of active winter weather and cold. The next system may
begin to move into the eastern Great Lakes by Monday. There may be
some snow briefly on the leading edge, but strong warm advection
will quickly change this to rain. Rain chances will continue Tuesday
through Wednesday as several waves of low pressure move from the
Ohio Valley to New England. Temperatures will be significantly
warmer Tuesday and Wednesday, possibly in the 50s. Snowmelt combined
with rain may bring an elevated flood risk during that time.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
While IFR to LIFR cigs are already in place across the region this
evening...conditions will further deteriorate overnight into
Thursday. A consolidating storm system over Pennsylvania will push
north and significantly intensify overnight and Thursday. Rain ahead
of the system will change to moderately heavy snow later tonight
from west to east. This will support vsbys that will drop to under a
mile in most areas...with near zero visibilities becoming common
east of both lakes Thursday through Thursday night in heavy lake
snows. A large contributor to the dangerously low visibilities will
be winds that will intensify to 40-50 kts. The blowing snow will be
a concern for all of the TAF sites on Thursday...especially at KJHW
and KART.
The high winds and snowfall will likely have a very detrimental
impact to ground operations at most of the TAF sites...not to
mention impacts to air traffic.
Outlook...
Thursday night and Friday...VLIFR/LIFR in heavy lake effect snow
east of the lakes...with a mix of IFR to low VFR and scattered to
numerous snow showers elsewhere.
Saturday...IFR/MVFR with areas of lake effect snow southeast of the
lakes...and numerous snow showers elsewhere.
Sunday...Improvement to VFR with scattered snow showers southeast of
the lakes ending.
Monday...VFR/MVFR with a chance of rain showers.
&&
.MARINE...
Low pressure over the Upper Ohio Valley will bring a period of
brisk northeasterlies to the Lower Great Lakes through this evening...
for which Small Craft Advisories are in effect as outlined below.
Tonight the surface low will rapidly strengthen and lift northeastward
across New York State. Following the passage of the low...winds will
rapidly freshen out of the west later tonight and Thursday leading to
a period of sustained gales and gusts to storm force on both lakes
that will last through Thursday night and into Friday...for which
Gale Warnings are in effect as outlined below.
&&
.TIDES/COASTAL FLOODING...
A period of strong west winds in wake of strong low pressure will
bring a round of lakeshore flooding to eastern Lake Ontario
Thursday into Friday morning...and to eastern Lake Erie from
late tonight through the first half of Thursday night.
For Lake Erie, while the low level flow will be a bit more
westerly than ideal for a maximum seiche...on several occasions
this winter lake levels have previously managed to reach warning
criteria during lesser wind events than this upcoming one...with
the higher lake levels undoubtably having an influence. Given
that the flow will be a bit stronger with this event...we can
still foresee some flooding issues becoming likely along at
least portions of the shoreline...particularly in bays and
inlets and other low lying shoreline areas. For this reason...
the Lakeshore Flood Watch has been upgraded to a Lakeshore Flood
Warning for Erie and Chautauqua counties.
For Lake Ontario, the combination of high lake levels, strong
onshore westerly winds, and high waves will produce some
lakeshore flooding in bays and inlets at the east end of the
lake along with some minor shore erosion.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 5 AM Thursday to 1 AM EST Friday
for NYZ010-019-085.
Blizzard Warning until 4 PM EST Friday for NYZ012-019>021-085.
Lakeshore Flood Warning from 10 AM Thursday to 11 AM EST
Friday for NYZ006-007.
Blizzard Warning from 7 AM Thursday to 4 PM EST Friday for
NYZ006>008.
Winter Weather Advisory from 4 AM Thursday to 4 PM EST Friday
for NYZ003>005-013-014.
Winter Storm Watch from Friday afternoon through Saturday
afternoon for NYZ004-005.
Winter Weather Advisory from 1 PM Thursday to 4 PM EST Friday
for NYZ001-002-010-011.
Winter Storm Warning until 1 PM EST Thursday for NYZ001-002-
010-011.
MARINE...Small Craft Advisory until 7 AM EST Thursday for LEZ040-041.
Gale Warning from 7 AM Thursday to 7 AM EST Friday for
LEZ040-041.
Small Craft Advisory from 4 AM to 10 AM EST Thursday for
LEZ020.
Gale Warning from 10 AM to 10 PM EST Thursday for LEZ020.
Small Craft Advisory until 10 PM EST Friday for
LOZ030.
Small Craft Advisory until 7 AM EST Thursday for
LOZ042>044.
Gale Warning from 7 AM Thursday to 1 PM EST Friday for
LOZ042>045-062>065.
&&
SYNOPSIS...JJR/RSH
NEAR TERM...JJR/RSH
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...RSH
MARINE...JJR
TIDES/COASTAL FLOODING...JJRHazardous Weather Outlook National Weather Service Buffalo NY 104 PM EST Wed Feb 26 2020 NYZ001-002-011-271815- Niagara-Orleans-Genesee- 104 PM EST Wed Feb 26 2020 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-271815- Northern Erie- 104 PM EST Wed Feb 26 2020 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST THURSDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM THURSDAY TO 1 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Lakeshore Flood Warning. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-271815- Chautauqua-Southern Erie- 104 PM EST Wed Feb 26 2020 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM THURSDAY TO 1 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-271815- Wyoming-Cattaraugus- 104 PM EST Wed Feb 26 2020 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-271815- Allegany- 104 PM EST Wed Feb 26 2020 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-013-014-271815- Monroe-Livingston-Ontario- 104 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-271815- Wayne-Northern Cayuga- 104 PM EST Wed Feb 26 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-271815- Lewis- 104 PM EST Wed Feb 26 2020 ...BLIZZARD WARNING IN EFFECT FROM 7 AM THURSDAY TO 4 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-271815- Oswego-Jefferson- 104 PM EST Wed Feb 26 2020 ...BLIZZARD WARNING IN EFFECT FROM 7 AM THURSDAY TO 4 PM EST FRIDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 10 AM THURSDAY TO 11 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-271815- Lower Niagara River- 104 PM EST Wed Feb 26 2020 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-271815- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 104 PM EST Wed Feb 26 2020 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-271815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 104 PM EST Wed Feb 26 2020 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-271815- Upper Niagara River and Buffalo Harbor- 104 PM EST Wed Feb 26 2020 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-271815- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 104 PM EST Wed Feb 26 2020 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...This afternoon and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
The national radar mosaic for the moment the first event began.
8 blizzard, 7 lake-effect snow, 3 lakeshore flood, 1 winter storm. Local standard time, as filed.
Minor flooding of Route 5, Cayuga Island, and Grand Island was reported.
Minor flooding of Route 5, Cayuga Island, and Grand Island was reported.
Minor flooding in the Dunkirk harbor was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2020Every state in 2020This day in weather historyWarnings in New York, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877483, 877488, 877489, 877490, 877491, 877485, 877486, 877487, 877497, 877464, 877465, 877466, 877499, 877492, 877494, 877495, 877496, 877493, 877498.